MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL8060
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac artery.The physician successfully treated the left iliac artery with 150 pulses.The device was removed from the sheath and reintroduced through the second sheath on the patient's right side, and 150 pulses were delivered in the right iliac artery.Following ivl treatment, the ivl balloon was unable to deflate completely, remaining partially inflated in the patient's iliac.The physician was not able to remove the device through the sheath, therefore, the introducer sheath and ivl catheter had to be removed together.All device components were successfully removed from the patient.Due to risk for enlargement of the initial puncture point in the femoral following removal of the ivl catheter, an 11f introducer was placed for femoral sealing and continuation of the initial procedure.At the end of the procedure, it was necessary to apply proglides and a safeguard dressing due to the increased risk of bleeding.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The device was returned within the introducer sheath and guidewire.All emitters showed signs of wear, indicating that they were fired as expected.The reported failure was confirmed.The device could not be removed from the sheath due to the balloon not being fully deflated.The complaint description states that the ivl catheter was removed from the patient and re-inserted through another introducer sheath on the patient's right side, which is off-label per the device instructions for use.Per the instructions for use, it cautions: "ivl catheter once pulled out of the body should not be reinserted for additional inflation or lithotripsy treatments.Balloon can be damaged in the process".It was reported that the ivl balloon was able to be successfully removed from the first introducer sheath following initial ivl treatment.It is possible that the device may have been damaged from the additional device insertion, resulting in the inability to remove the device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19607022
Report Number3015053858-2024-00060
Device Sequence Number6359628
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)250531(10)09A231020A
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number09A231020A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale